MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL; FOLEY CATHETER (SILICONE)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL; FOLEY CATHETER (SILICONE)
Model Number 0134L22
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter was inserted into patient's anus.The patient ((b)(6) years old) had treatment for intussusception with saline infused through drainage lumen of the catheter.A lot of saline leaked during the treatment, the balloon was removed and inflated again.The user then found that the balloon was asymmetrically inflated.The user requested us to investigate the device.
 
Additional Manufacturer Narrative
The reported event is unconfirmed.A three way irrigation latex catheter was returned.The catheter was inflated with 35 ccs of water using a 10 cc leur lock syringe.The balloon appeared to be slightly asymmetric however no leaks were noted.The balloon symmetry was found to actually be in specifications via ip25.1 revision 42.The balloon was deflated with no issues.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "recommended inflation capacities 3cc balloon: use 5ml sterile water; 5cc balloon: use 10ml sterile water; 15cc balloon: use 20ml sterile water; 20cc balloon: use 25ml sterile water; 30cc balloon: use 35ml sterile water; 40cc balloon: use 45ml sterile water; 75cc balloon: use 80ml sterile water.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the catheter was inserted into patient's anus.The patient (1 years old) had treatment for intussusception with saline infused through drainage lumen of the catheter.A lot of saline leaked during the treatment, the balloon was removed and inflated again.The user then found that the balloon was asymmetrically inflated.The user requested us to investigate the device.

Brand Name
BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Common Device Name
FOLEY CATHETER (SILICONE)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8716838
Report Number1018233-2019-03237
Device Sequence Number13885606
Product Code KOD
UDI-Device Identifier00801741018770
UDI-Public(01)00801741018770
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2023
Device Model Number0134L22
Device Catalogue Number0134L22
Device Lot NumberMCCS3580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 YR